Journal of Applied Mathematics

On the Existence of Ground State Solutions of the Periodic Discrete Coupled Nonlinear Schrödinger Lattice

Meihua Huang and Zhan Zhou

Full-text: Open access


We study the existence of ground state solutions of the periodic discrete coupled nonlinear Schrödinger lattice by using the Nehari manifold approach combined with periodic approximations. We show that both of the components of the ground state solutions are not zero.

Article information

J. Appl. Math., Volume 2013 (2013), Article ID 404369, 8 pages.

First available in Project Euclid: 14 March 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Huang, Meihua; Zhou, Zhan. On the Existence of Ground State Solutions of the Periodic Discrete Coupled Nonlinear Schrödinger Lattice. J. Appl. Math. 2013 (2013), Article ID 404369, 8 pages. doi:10.1155/2013/404369.

Export citation


  • M. Caliari and M. Squassina, “Location and phase segregation of ground and excited states for 2D Gross-Pitaevskii systems,” Dynamics of Partial Differential Equations, vol. 5, no. 2, pp. 117–137, 2008.
  • A. Ambrosetti and E. Colorado, “Standing waves of some coupled nonlinear Schrödinger equations,” Journal of the London Mathematical Society, vol. 75, no. 1, pp. 67–82, 2007.
  • C. J. Myatt, E. A. Burt, R. W. Ghrist, E. A. Cornell, and C. E.Wieman, “Production of two overlapping Bose-Einstein condensates by sympathetic cooling,” Physical Review Letters, vol. 78, no. 4, pp. 586–589, 1997.
  • R. S. Mackay and S. Aubry, “Proof of existence of breathers for time-reversible or Hamiltonian networks of weakly coupled oscillators,” Nonlinearity, vol. 7, no. 6, pp. 1623–1643, 1994.
  • S. Aubry, “Breathers in nonlinear lattices: existence, linear stability and quantization,” Physica D, vol. 103, no. 1–4, pp. 201–250, 1997.
  • P. G. Kevrekidis, The Discrete Nonlinear Schrödinger Equation, Springer, 2009.
  • D. E. Pelinovsky and V. M. Rothos, “Bifurcations of travelling wave solutions in the discrete NLS equations,” Physica D, vol. 202, no. 1-2, pp. 16–36, 2005.
  • A. Pankov and V. Rothos, “Periodic and decaying solutions in discrete nonlinear Schrödinger with saturable nonlinearity,” Proceedings of The Royal Society of London A, vol. 464, no. 2100, pp. 3219–3236, 2008.
  • H. Shi and H. Zhang, “Existence of gap solitons in a periodic discrete nonlinear Schrödinger equations,” Journal of Mathematical Analysis and Applications, vol. 361, no. 2, pp. 411–419, 2010.
  • G. Zhang and F. Liu, “Existence of breather solutions of the DNLS equations with unbounded potentials,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e786–e792, 2009.
  • Z. Zhou and J. Yu, “On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems,” Journal of Differential Equations, vol. 249, no. 5, pp. 1199–1212, 2010.
  • Z. Zhou, J. Yu, and Y. Chen, “On the existence of gap solitons in a periodic discrete nonlinear Schrödinger equation with saturable nonlinearity,” Nonlinearity, vol. 23, no. 7, pp. 1727–1740, 2010.
  • X. Deng, H. Shi, and X. Xie, “Periodic solutions of second order discrete Hamiltonian systems with potential indefinite in sign,” Applied Mathematics and Computation, vol. 218, no. 1, pp. 148–156, 2011.
  • X. Zhang and X. Tang, “Subharmonic solutions for a class of non-quadratic second order Hamiltonian systems,” Nonlinear Analysis: Real World Applications, vol. 13, no. 1, pp. 113–130, 2012.
  • P. Chen, X. Tang, and R. P. Agarwal, “Fast homoclinic solutions for a class of damped vibration problems,” Applied Mathematics and Computation, vol. 219, no. 11, pp. 6053–6065, 2013.
  • J. Belmonte-Beitia, V. M. Pérez-García, and P. J. Torres, “Solitary waves for linearly coupled nonlinear Schrödinger equations with inhomogeneous coefficients,” Journal of Nonlinear Science, vol. 19, no. 4, pp. 437–451, 2009.
  • G. Teschl, Jacobi Operators and Completely Integrable Nonlinear Lattices, vol. 72 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, USA, 2000.